MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180835
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The deltafill will not be returned, therefore the root cause of the positioning difficulty cannot be determined.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.Common device name: procode: krd/hcg.
 
Event or Problem Description
The contact at the hospital reported that the deltaxsft coil (dlx100206/c41704) could not advance through the microcatheter and the deltafill coil (dlf180835/s11465) did not optimally conform to the aneurysm.The first aneurysm was a right posterior communicating artery (pcom) measuring 4mm.A stryker sl-10 microcatheter was inserted and the deltaxsft coil (dlx100206/c41704) was attempted to be inserted after framing with two stryker target coils at the pcom.Prep of the deltaxsft began with inserting the green introducer sheath into a bowl of normal saline and pushing the coil out into the saline to hydrate the coil then withdrawing the coil back into the sheath.The introducer of the deltaxsft 2x6 was inserted into the touhey rhv and hubbed into the sl-10 microcatheter.Upon unlocking the pusher wire and transferring the coil into the sl-10 the pusher wire hub-connector was roughly 6 inches from meeting the resheathing tool before the doctor could no longer advance the pusher wire.The doctor then held the translucent sheath and pusher wire and advanced the re-sheathing tool down to the green introducer then pulled both the green introducer and re-sheathing tool back toward the hub-connector.The doctor then loosened the touhey to advance the pusher wire/coil further into the sl-10 microcatheter.The deltaxsft 10 2x6 coil would not advance further into the microcatheter and was removed without patient incident or harm, coil was discarded.The second aneurysm was a right internal carotid artery (ica) aneurysm measuring around 10 mm in diameter (complex shape.) the aneurysm was successfully framed with a deltafill 18 10x40 a deltafill 18 8x35 coil (both details unknown) without issue.The coils were prepped in the same manner as the deltaxsft coil by inserting the coil into a bowl of saline to hydrate the coil before inserting into the stryker sl-10 microcatheter.Then a deltafill coil (dlf180835/s11465) was inserted into the right ica aneurysm without incident or patient harm, but the doctor commented that the deltafill 18 8x35 did compartmentalize in the aneurysm (not an optimal fill) but the coil detached on first fire.The doctor then finished the coiling procedure with three additional stryker target coils.Post procedure the patient awoke alert and oriented.

Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6132366
Report Number2954740-2016-00285
Device Sequence Number19144597
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public(01)10886704077220(17)190630(10)S11465
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberDLF180835
Device Lot NumberS11465
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2016
Initial Report FDA Received Date11/29/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER SL-10 150MM
Patient Age68 YR